Alert archive / Nebraska / Tornado Warnings in 2023
Tornado Warning 33, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at May 12, 2023, 5:54 PM CDT for Burt County, Cuming County, Dodge County, Nebraska. It was in force for 66 min. 18 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2023, 5:54 PM CDT (22:54 UTC)
- Expired
- May 12, 2023, 7:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 1.75 in
Counties Burt County, NE, Cuming County, NE, Dodge County, NE
The radar
The Omaha radar (KOAX), 62 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 5:57 PM CDT | TORNADO | 4 E Scribner, NE | MULTIPLE FARMSTEADS DAMAGED, LARGE POWER LINES DOWN, TREES SHREDDED. PATH APPROXIMATELY A HALF MILE WIDE. |
| May 12, 5:57 PM CDT | TORNADO | 4 Nnw Hooper, NE | MULTIPLE VORTEX TORNADO WITH RAIN WRAPPING CURTAINS. |
| May 12, 6:03 PM CDT | TSTM WND DMG | 3 Wsw Uehling, NE | REPORT FROM MPING: HOMES/BUILDINGS COMPLETELY DESTROYED. |
| May 12, 6:05 PM CDT | TORNADO | 3 W Uehling, NE | TORNADIC DEBRIS SIGNATURE CONTINUES. |
| May 12, 6:10 PM CDT | TORNADO | 2 W Uehling, NE | COMMERCIAL CATTLE FEED LOT HEAVILY DAMAGED, SEVERAL HUNDRED CATTLE LOOSE. |
| May 12, 6:13 PM CDT | TSTM WND GST 73 | 2 Se Oakland, NE | PERSONAL WEATHER STATION RECORDED A PEAK WIND GUST OF 73 MPH. |
| May 12, 6:14 PM CDT | TORNADO | 1 Wnw Uehling, NE | STORM SPOTTERS REPORTED A TORNADO JUST TO THE EAST OF THE MUCH LARGER MAIN TORNADO. THIS ANTI-CYCLONIC SATELLITE TORNADO APPEARS TO HAVE CAUSED EF-1 DAMAGE TO CENTER PIVOT IRRIGATION SYSTEMS AND POWER LINES AS IT TRAVELLED NORTH FOR APPROXIMATELY ONE MILE. THE |
| May 12, 6:17 PM CDT | TORNADO | 2 Nw Uehling, NE | VERY LARGE VIOLENT TORNADO. |
| May 12, 6:19 PM CDT | TORNADO | 2 Nnw Uehling, NE | LARGE, VIOLENT TORNADO. |
| May 12, 6:20 PM CDT | TORNADO | 4 Nnw Uehling, NE | *** 2 INJ *** THIS TORNADO STARTED AROUND 620 PM CDT NEAR BURT COUNTY ROAD H, A LITTLE OVER 2 MILES MILES WEST OF US 77 HIGHWAY. THE TORNADO STARTED MOVING NORTH NORTHEAST AND THEN CURVED AND WAS MOVING DUE NORTH. AS IT MOVED NORTH IT GAINED STRENGTH AND START |
| May 12, 6:23 PM CDT | TORNADO | 3 Sw Oakland, NE | ANTICYLONIC TORNADO ORBITING THE MAIN TORNADO CONE. |
| May 12, 6:23 PM CDT | TORNADO | 3 Wsw Oakland, NE | TWO FARM OUTBUILDINGS DESTROYED. DELAYED REPORT. |
| May 12, 6:28 PM CDT | TORNADO | 3 W Oakland, NE | SUBSTANTIAL FARMSTEAD DAMAGE. |
| May 12, 6:30 PM CDT | TORNADO | 3 Wnw Oakland, NE | SUBSTANTIAL DAMAGE TO A FARMSTEAD. |
| May 12, 6:36 PM CDT | TORNADO | 4 Sw Lyons, NE | *** 2 INJ *** LARGE WEDGE TORNADO REPORTED IN WESTERN PORTIONS OF THE COUNTY. DELAYED REPORT OF 2 KNOWN INJURIES BETWEEN LYONS AND OAKLAND. WIDESPREAD DAMAGE WITH NUMEROUS HOUSES HIT. ONE HOME APPEARS TO HAVE SHIFTED OFF THE FOUNDATION. |
| May 12, 6:36 PM CDT | TORNADO | 4 Sw Lyons, NE | TORNADIC DEBRIS SIGNATURE STILL INDICATING A LARGE TORNADO. |
| May 12, 6:50 PM CDT | TSTM WND DMG | 1 S Uehling, NE | REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN; POWER POLES BROKEN. DELAYED REPORT. |
| May 12, 6:57 PM CDT | TORNADO | 2 Se Uehling, NE | DAMAGE TO A FARMSTEAD. POSSIBLE TORNADO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this tornado warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 1:09 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 413 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
534
WFUS53 KOAX 122254
TOROAX
NEC021-039-053-130000-
/O.NEW.KOAX.TO.W.0033.230512T2254Z-230513T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Omaha/Valley Nebraska
554 PM CDT Fri May 12 2023
The National Weather Service in Omaha has issued a
* Tornado Warning for...
Western Burt County in east central Nebraska...
Southeastern Cuming County in northeastern Nebraska...
North central Dodge County in east central Nebraska...
* Until 700 PM CDT.
* At 554 PM CDT, a tornado producing storm was located 3 miles east
of Scribner, or 13 miles southeast of West Point, moving north at
35 mph.
HAZARD...Damaging tornado and golf ball size hail.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic storm will be near...
Uehling around 605 PM CDT.
Other locations in the path of this tornadic thunderstorm include
Oakland and Lyons.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4195 9624 4163 9655 4167 9670 4202 9656
4202 9646
TIME...MOT...LOC 2254Z 197DEG 29KT 4166 9659
TORNADO...OBSERVED
MAX HAIL SIZE...1.75 IN
$$
BLB5 follow-up statements
773
WWUS53 KOAX 122257
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
557 PM CDT Fri May 12 2023
NEC021-039-053-130000-
/O.CON.KOAX.TO.W.0033.000000T0000Z-230513T0000Z/
Burt NE-Cuming NE-Dodge NE-
557 PM CDT Fri May 12 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR WESTERN
BURT...SOUTHEASTERN CUMING AND NORTH CENTRAL DODGE COUNTIES...
At 557 PM CDT, a confirmed large and extremely dangerous tornado was
located 3 miles northeast of Scribner, or 11 miles southeast of West
Point, moving north at 30 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
The tornado will be near...
Uehling around 605 PM CDT.
Other locations in the path of this tornadic thunderstorm include
Oakland and Lyons.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4195 9624 4164 9655 4166 9665 4187 9662
4202 9656 4202 9646
TIME...MOT...LOC 2257Z 187DEG 28KT 4169 9660
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.75 IN
$$
BLB287
WWUS53 KOAX 122312
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
612 PM CDT Fri May 12 2023
NEC021-039-053-130000-
/O.CON.KOAX.TO.W.0033.000000T0000Z-230513T0000Z/
Burt NE-Cuming NE-Dodge NE-
612 PM CDT Fri May 12 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR WESTERN
BURT...SOUTHEASTERN CUMING AND NORTHEASTERN DODGE COUNTIES...
At 612 PM CDT, a confirmed large and extremely dangerous tornado was
located approximately 2 miles west of Uehling, or 9 miles southeast
of West Point, moving northeast at 25 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
Locations impacted include...
Oakland and Lyons.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
A large and extremely dangerous tornado is on the ground. Take
immediate tornado precautions. This is an emergency situation.
&&
LAT...LON 4195 9624 4166 9655 4168 9662 4174 9663
4187 9662 4202 9656 4202 9646
TIME...MOT...LOC 2312Z 204DEG 22KT 4176 9655
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.75 IN
$$
BLB085
WWUS53 KOAX 122321
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
621 PM CDT Fri May 12 2023
NEC053-122331-
/O.CAN.KOAX.TO.W.0033.000000T0000Z-230513T0000Z/
Dodge NE-
621 PM CDT Fri May 12 2023
...THE TORNADO WARNING FOR NORTHEASTERN DODGE COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CDT for northeastern
and east central Nebraska.
LAT...LON 4195 9624 4176 9649 4176 9657 4186 9660
4202 9656 4202 9646
TIME...MOT...LOC 2321Z 206DEG 20KT 4180 9652
$$
NEC021-039-130000-
/O.CON.KOAX.TO.W.0033.000000T0000Z-230513T0000Z/
Burt NE-Cuming NE-
621 PM CDT Fri May 12 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHWESTERN BURT AND EAST CENTRAL CUMING COUNTIES...
At 621 PM CDT, a confirmed large and extremely dangerous tornado was
located 3 miles southwest of Oakland, or 10 miles east of West Point,
moving northeast at 25 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
The tornado will be near...
Oakland around 635 PM CDT.
Lyons around 650 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
A large and extremely dangerous tornado is on the ground. Take
immediate tornado precautions. This is an emergency situation.
&&
LAT...LON 4195 9624 4176 9649 4176 9657 4186 9660
4202 9656 4202 9646
TIME...MOT...LOC 2321Z 206DEG 20KT 4180 9652
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.75 IN
$$
BLB739
WWUS53 KOAX 122328
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
628 PM CDT Fri May 12 2023
NEC021-039-130000-
/O.CON.KOAX.TO.W.0033.000000T0000Z-230513T0000Z/
Burt NE-Cuming NE-
628 PM CDT Fri May 12 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHWESTERN BURT AND EAST CENTRAL CUMING COUNTIES...
At 627 PM CDT, a confirmed large and extremely dangerous tornado was
located near Oakland, or 9 miles east of West Point, moving north at
25 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed tornado just west of Oakland. A
second smaller tornado was located 1 mile south of Oakland.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
Locations impacted include...
Oakland
Lyons.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
A large and extremely dangerous tornado is on the ground. Take
immediate tornado precautions. This is an emergency situation.
&&
LAT...LON 4179 9645 4179 9657 4188 9659 4202 9656
4202 9646 4195 9624
TIME...MOT...LOC 2327Z 188DEG 23KT 4183 9652
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.75 IN
$$
BLB642
WWUS53 KOAX 122337
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
637 PM CDT Fri May 12 2023
NEC021-039-130000-
/O.CON.KOAX.TO.W.0033.000000T0000Z-230513T0000Z/
Burt NE-Cuming NE-
637 PM CDT Fri May 12 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHWESTERN BURT AND EAST CENTRAL CUMING COUNTIES...
At 636 PM CDT, a confirmed large and extremely dangerous tornado was
located 4 miles southwest of Lyons, or 10 miles east of West Point,
moving north at 30 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
The tornado will be near...
Lyons around 645 PM CDT.
Just east of Bancroft at 650 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
A large and extremely dangerous tornado is on the ground. Take
immediate tornado precautions. This is an emergency situation.
&&
LAT...LON 4183 9640 4184 9655 4188 9659 4202 9656
4202 9646 4195 9624
TIME...MOT...LOC 2336Z 181DEG 25KT 4189 9653
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.75 IN
$$
BLBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at May 12, 2:23 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, May 12, 2:23 PM CDT, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 223 PM CDT Fri May 12 2023 ...Updated Forecast Discussion... .DISCUSSION... Issued at 220 PM CDT Fri May 12 2023 Key Messages: - Strong to severe storms likely this afternoon and evening. - Environment capable of supporting tornadic storms. - Precip chances in play most of the forecast period. Water vapor imagery this afternoon showing a tight upper circulation lifting from northwest KS into southwest NE. System was nearly stacked with surface reflection situated in s-central NE with attendant warm front extending into w-central IA and dry line extending through s-central NE into central KS. Short term models are advertising ingredients coming together for potential significant severe weather event over the CWA this afternoon and evening. The upper low mentioned is expected to be in central NE by 23Z with surface low riding along the NE/KS border. Southerly flow ahead of the system will aid with drawing low level moisture northward into the region with dew points in the mid 60s/PWS around 1.5" inches. Current analysis suggests environment is already quite unstable despite thick cloud cover with MLCAPEs from 1500-2500 J/kg. Appears that storm initiation should occur along dry line on nose of steep 0-3km lapse rates. Expect storms to rapidly intensify along increasing boundary layer moisture convergence axis/instability axis. Adequate environmental deep layer shear roughly 40-50kt will be in place to promote rotating cells. And with steep mid layer lapse rates atop increasing low level moisture source, large hail threat will accompany any discrete storms. In addition to this, ESRH values greater than 150 (m2/s2) will enhance threat for tornadic storms. Storm motion for individual cells will be north/northeasterly while overall motion for storm activity will generally be easterly. Latest CAMs for the most part suggest storm activity shifting into the IA CWA sometime around 01Z with continuing threat for tornadic storms. Activity should clear the CWA then toward midnight. In addition to all this, excessively heavy rainfall is a distinct possibility accompanying stronger storms. However, flash flooding may be mitigated due to the speedy nature of individual cell movement. As the upper low lifts from NE into southeast SD, main threat for precip Saturday and Saturday night will be across the northern and eastern periphery of the CWA. Weak isentropic upglide will keep precip chance alive Sunday and Sunday night. Otherwise, precip chances are in play Wednesday afternoon through Thursday as a series of disturbances drop out of the Dakotas into the central Plains. Highs: Sat - upper 70s/low 80s Sun - upper 60s/mid 70s Mon - low 70s Tue - mid/upper 70s Wed - low 80s Thu - low 80s Fri - low/mid 70S && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1140 AM CDT Fri May 12 2023 Regional obs showing a mix of MVFR/IFR conditions currently across eastern NE. Main issue to contend with is anticipated threat for strong/severe TSRA developing this afternoon. TSRA activity is expected to initial along a boundary/dry line and quickly intensify as they migrate to the northeast. Given this, have included TEMPO groups to reflect this. Once storms clear improvement to VFR expected. However, models advertising return of MVFR cigs to all terminals toward 12Z Saturday morning. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...DEE AVIATION...DEE
Hazardous weather outlook, May 12, 2:43 PM CDT, 3 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 243 PM CDT Fri May 12 2023 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-130945- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 243 PM CDT Fri May 12 2023 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Saturday There is an Enhanced Risk for severe weather late this afternoon and evening. Storm initiation is expected along a dryline from about Albion to Columbus to Lincoln, and then continue to develop east southeast, while moving to the northeast. Severe storms should move out of the local area toward midnight. All modes of severe weather are possible, including large hail of 1 to 2 inches, damaging winds, flash flooding, and tornado or two. Thunderstorm chances continue on Saturday over areas north of the I-80 corridor. .DAYS TWO THROUGH SEVEN...Saturday night through Thursday There is a Marginal Risk for severe weather for northeast Nebraska and western Iowa Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening.
In the hours before
Local storm report, May 12, 5:44 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
544 PM CDT FRI MAY 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TORNADO 5 SW HOOPER 41.57N 96.63W
05/12/2023 DODGE NE NWS EMPLOYEE
TORNADO DEBRIS SIGNATURE STILL ON RADAR.
&&Local storm report, May 12, 5:46 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
546 PM CDT FRI MAY 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TORNADO 4 WSW HOOPER 41.60N 96.62W
05/12/2023 DODGE NE EMERGENCY MNGR
&&Local storm report, May 12, 5:47 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
547 PM CDT FRI MAY 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL 3 W NORTH BEND 41.46N 96.84W
05/12/2023 U1.25 INCH DODGE NE PUBLIC
REPORT FROM MPING: HALF DOLLAR (1.25 IN.).
&&Local storm report, May 12, 5:50 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
550 PM CDT FRI MAY 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TORNADO 2 WNW HOOPER 41.62N 96.59W
05/12/2023 DODGE NE PUBLIC
&&Local storm report, May 12, 5:51 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
551 PM CDT FRI MAY 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND DMG 5 N STANTON 42.02N 97.23W
05/12/2023 STANTON NE PUBLIC
REPORT FROM MPING: TREES UPROOTED OR
SNAPPED; ROOF BLOWN OFF.
&&Local storm report, May 12, 5:52 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
552 PM CDT FRI MAY 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 3 SE COOK 40.48N 96.13W
05/12/2023 U0.75 INCH JOHNSON NE PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 2:41 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 34 min |
| May 12, 2:47 PM CDT | Tornado Warning | OAX | Antelope, Boone | 32 min |
| May 12, 3:00 PM CDT | Severe Thunderstorm Warning | OAX | Boone, Platte | 45 min |
| May 12, 3:04 PM CDT | Tornado Warning | OAX | Platte | 41 min |
| May 12, 3:09 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Lancaster, Saunders, Seward | 51 min |
| May 12, 3:26 PM CDT | Areal Flood Advisory | OAX | Boone | 96 min |
| May 12, 3:27 PM CDT | Severe Thunderstorm Warning | OAX | Boone, Platte | 48 min |
| May 12, 3:29 PM CDT | Tornado Warning | OAX | Butler, Colfax, Platte | 23 min |
| May 12, 3:29 PM CDT | Tornado Warning | OAX | Boone, Madison, Platte | 46 min |
| May 12, 3:41 PM CDT | Tornado Warning | OAX | Boone, Madison, Platte | 49 min |
| May 12, 3:42 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Lancaster, Saunders, Seward | 39 min |
| May 12, 3:51 PM CDT | Areal Flood Advisory | OAX | Boone, Platte | 106 min |
| May 12, 3:58 PM CDT | Tornado Warning | OAX | Antelope, Boone, Madison | 47 min |
| May 12, 4:03 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Pawnee, Richardson | 42 min |
| May 12, 4:10 PM CDT | Areal Flood Advisory | OAX | Boone, Madison, Platte | 87 min |
| May 12, 4:15 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Platte | 30 min |
| May 12, 4:18 PM CDT | Tornado Warning | OAX | Platte | 42 min |
| May 12, 4:20 PM CDT | Tornado Warning | OAX | Madison, Platte | 40 min |
| May 12, 4:24 PM CDT | Tornado Warning | OAX | Butler, Colfax, Platte | 51 min |
| May 12, 4:26 PM CDT | Tornado Warning | OAX | Johnson, Nemaha, Pawnee | 49 min |
| May 12, 4:36 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax | 39 min |
| May 12, 4:44 PM CDT | Tornado Warning | OAX | Madison, Pierce | 28 min |
| May 12, 4:47 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Madison, Platte, Stanton | 43 min |
| May 12, 4:50 PM CDT | Tornado Warning | OAX | Johnson, Nemaha, Pawnee, Richardson | 40 min |
| May 12, 4:58 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Lancaster, Saunders, Seward | 62 min |
| May 12, 5:00 PM CDT | Tornado Warning | OAX | Stanton | 45 min |
| May 12, 5:02 PM CDT | Tornado Warning | OAX | Dodge, Saunders | 43 min |
| May 12, 5:07 PM CDT | Tornado Warning | OAX | Colfax, Platte, Stanton | 38 min |
| May 12, 5:08 PM CDT | Tornado Warning | OAX | Butler, Colfax, Dodge | 15 min |
| May 12, 5:11 PM CDT | Tornado Warning | OAX | Madison, Pierce | 11 min |
| May 12, 5:22 PM CDT | Tornado Warning | OAX | Nemaha, Pawnee, Richardson | 38 min |
| May 12, 5:24 PM CDT | Tornado Warning | OAX | Dodge, Saunders | 51 min |
| May 12, 5:26 PM CDT | Tornado Warning | OAX | Dodge | 49 min |
| May 12, 5:31 PM CDT | Tornado Warning | OAX | Colfax, Platte, Stanton | 30 min |
| May 12, 5:33 PM CDT | Areal Flood Advisory | OAX | Johnson, Nemaha, Pawnee, Richardson | 110 min |
| May 12, 5:42 PM CDT | Tornado Warning | OAX | Nemaha, Richardson | 48 min |
| May 12, 5:46 PM CDT | Tornado Warning | OAX | Cuming, Stanton, Wayne | 44 min |
| May 12, 5:56 PM CDT | Areal Flood Advisory | OAX | Dodge | 13 min |
| May 12, 5:58 PM CDT | Flash Flood Warning | OAX | Nemaha | 2 hr |
| May 12, 6:01 PM CDT | Tornado Warning | OAX | Dodge, Saunders, Washington | 45 min |
| May 12, 6:07 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Dodge, Saunders | 38 min |
| May 12, 6:09 PM CDT | Flash Flood Warning | OAX | Dodge | 80 min |
| May 12, 6:09 PM CDT | Tornado Warning | OAX | Knox | 36 min |
| May 12, 6:21 PM CDT | Tornado Warning | OAX | Cedar, Wayne | 39 min |
| May 12, 6:27 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Otoe | 48 min |
| May 12, 6:29 PM CDT | Tornado Warning | OAX | Nemaha | 12 min |
| May 12, 6:36 PM CDT | Areal Flood Advisory | OAX | Burt, Cuming, Dodge | 98 min |
| May 12, 6:45 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Dodge, Saunders, Washington | 45 min |
| May 12, 6:49 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 56 min |
| May 12, 6:51 PM CDT | Tornado Warning | OAX | Nemaha | 24 min |
| May 12, 6:56 PM CDT | Tornado Warning | OAX | Burt, Dodge, Thurston, Washington | 36 min |
Nearby
Tornado Warnings in Nebraska, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.